Q. What is the black line in eye obstructing the vision?

Answered by
Dr. Rahul Vaswani
and medically reviewed by iCliniq medical review team.
Published on Oct 29, 2018

Hello doctor,

My left eye developed a black wavy line that moves around every time I try to focus, at times obstructing my vision. After consulting a doctor and after an eye dilution test, she confirmed that bleeding had occurred in my eye around two weeks ago and the black line I could see was the blood that had spilled. She sent me to a retina doctor who said he had to inject me in the eye. He did not explain the reason why and was a bit unwelcoming to the point that he did not give me a chance to inquire. He prescribed two drugs (Maxidex sterile ophthalmic ointment) and Ceprolen-D eye, ear drops). I have been using these medications since I did not have money for the injection. I can see little improvement but I am afraid it is not cleared yet.

All I want to inquire is, what could be wrong with me? I underwent many blood tests and passed them all. I have never been in accident. All I have had is little sensitivity to light. Also I had been working long hours in front of the computer without anti-glare glasses before my problem started. Do I need the injection or is there a medicine that is more appropriate? I am 21 years old..Please help me out. Thanks

Dr. Rahul Vaswani

Ophthalmology (Eye Care)
#

Hi,

Welcome to icliniq.com.

You seem to have vasculitis which is inflammation of blood vessels in your eye which makes your blood vessels leaky. Injections of an anti-VEGF compound are indicated in this but before this, you need laser therapy in your eye along with a course of steroids. You need to undergo fundus fluorescein angiography to locate the area of leaky vessels and we have to laser it. You also need to get a blood investigation to rule out infections like tuberculosis. After that is ruled out, we have to start steroids. Anti-VEGF injections come after that. Kindly do not delay it if this process continues. The visual prognosis becomes poorer if not done in time. You may need surgery which would be more costly.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Why do I have higher visual acuity in my right eye than the left?

Query: Hi doctor, I had LASIK at the age of 26 and had 20/15 vision after the procedure. I had -4.5 R and 5.25 L before the surgery. I am now 31 and have developed some slight myopia (R - 0.25 and L - 0.50) and astigmatism. One thing I have always noticed was that both before LASIK and now, my left eye alw...  Read Full »

My doctor was unable to explain the cause of my concern. Please help.

Query: Hi doctor, I am 28 years old. I was diagnosed as type 1 diabetic at age 25. I am used to smoke, but I quit when I was diagnosed. Recently, after a stressful situation I fell off the wagon for the first time since I was diagnosed and bought a pack of cigarettes. I did not smoke the whole pack, just a...  Read Full »

What can be done for loss of vision in the right eye?

Query: Hello doctor, My right eye had lost its vision capacity and now left is losing. I have consulted a doctor and he advised me that I have almost lost my right eye and now I have to take three injections for three months, each injection in each month. Please advise me what can be done further.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.